I have been taking 25ug of Euthyrox daily for 7 months after being diagnosed with Hashimoto’s Disease. While some of my symptoms have gone away, some have gotten worse. The ones that have gotten worse include: depression, cold/hot flashes, hives and high cholesterol. The symptoms that have improved include insomnia, fatigue, brain fog, and feeling cold all the time. The lethargy has remained about the same. Should I increase the dose even though my TSH levels have returned to normal? Switch to some other thyroid medicine? Or get off this levothyroxine entirely?
Hello. Glad you are getting benefit from this medication. My first questions is have you discussed this with your endocrinologist? You should do so soon.
To answer your questions: do not change your dosing of the Levo. You want to be in proper range. .3 to 3.0 for the TSH. This is one medication we do not play with. Adjustments are carefully considered by the physician. Since you have good control, it sounds like a good physician.
Depression is depression. Just about everyone in this day and age will experience depression. To treat it an antidepressant would help you. When we have an illness or life long condition as you do, depression will set in as we grieve the loss of our "normal" life and adjust to medication, the risks with Hashimoto and so forth. This is a common response. Working with a therapist and taking medication to get through this period will be of benefit to you. Of course, this is your choice.
I would also investigate the hives and other symptoms. These are important indicators and should be checked out with your doctor as well. Am very happy for you having good results. Any more questions? Karen
Hi Beth Terry:
I noticed when I stopped taking levothyroxine, I would get more energy, feel a bit better, more clear- my doctor passed this off as a fluke. This past year, I have been increasingly more depressed and foggy. I felt like I was living in a dream of my life rather than connecting to reality. It's frightening.
Then, one day, circumstance had me having to go 2 weeks before I could get my levothyroxine prescription. Within about 4 days I noticed life felt more engaged and vibrant, I could sleep more easily and wake up more easily, and it got better, and better, and better. I expected the opposite to happen.
I consulted a holistic doctor who specializes in hormone therapy, and he was actually against levothyroxine for the reason that when a hormone is introduced by drugs, the natural source for that hormone (thyroid) will start to "go to sleep" as it were. Levothyroxine may technically make your blood work look normal, but if your thyroid itself is not functioning properly or is triggered to slow down, these effects can happen. Many MD's will disagree with going off levothyroxine, but a simple web search will show you many people do not respond well to levothyroxine and fight depression and other effects on it.
I am personally on a "thyroid diet", taking natural goat thyroid, and my levels are now normal.
Many people respond much better to the Armour thyroid, which encompasses the whole thyroid rather than just one aspect of it (I believe levo just replaces T4).
This is all merely my experience, but after going through a year of thinking virtually every medical problem under the sun was happening to me, and discovering that levothyroxine seemed to be the culprit all along, I feel it's my duty to share with others who may be in my boat.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2011 • 2 answers
Posted 1 Jun 2012 • 20 answers
Posted 10 Dec 2012 • 1 answer
Euthyrox - May 11th, 2016. I had a nearly total thyroirectomy. The removed gland was 8cm long and 4?
Posted 25 Jun 2016 • 0 answers
Posted 19 Jul 2016 • 0 answers